Entocort question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

worried daughter
New Member

Date Joined Jan 2008
Total Posts : 5
   Posted 1/19/2008 4:38 PM (GMT -6)   
Can Entocort cause shortness of breath? My Mom was put on it about a week ago and she is complaining of shortness of breath and she has some swelling in her ankles. Had her restart her Lasix for the swelling. Its hard to tell if she has increased shortness of breath, has been dealing with a major flare since 12/23 and has had extreme fatigue and has not been able to do anything, so shortness of breath may be related to the fatigue and de-conditioning, plus she is 79. Your thoughts? Thanks

Veteran Member

Date Joined Apr 2006
Total Posts : 1884
   Posted 1/19/2008 4:53 PM (GMT -6)   
It could mean a lot of things, so I think it best that she call and tell her doctor, right away.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 1/19/2008 5:48 PM (GMT -6)   

Hi this is Kitt, why was she off the Lasix?  That should help take of fluid if that is her problem but I agree, a call to the physician is appropriate. Keep us posted. :)

Kitt, Co-Moderator: Anxiety ~ Panic  ~ Crohn's
*~* http://www.healingwell.com/donate *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

Veteran Member

Date Joined Nov 2003
Total Posts : 7314
   Posted 1/20/2008 1:15 AM (GMT -6)   
Your Mom needs a chest x-ray to determine if she's got fluid retention around her lungs that may be causing Congestive Heart Failure. CHF can be easily treated, but is very dangerous if left untreated. The Lasix may offer some help in the meantime.

Call her Doc and get her in to the ER if the SOB continues. It's far better to spend the time in the ER and find out she's OK than to wait too long to get treatment.
Keah a.k.a. Wormy
 God helps those who help themselves.
Please help us support this invaluable forum.
Crohn's Forum Moderator

Regular Member

Date Joined Jun 2006
Total Posts : 267
   Posted 1/22/2008 3:27 PM (GMT -6)   
I have been using Entocort for almost 2 years and have never had shortness of breath, it does make my ankles and feet swell though, I take Lasix when it gets to bad. Your mom should see a Dr. about the shortness of breath. My prayers to you both :)
Marci, 38 years young, Rockledge, FL
Dx with Crohn's disease March 2006
Currently on bi-weekly Humira, daily 6mg Entocort, daily 2-3x 5mg hydrocodone (for pain), and daily 75mg Effexor,
plus 3x per day heavy iron supplements for anemia,
calcium supplement, daily multi-vitamin,
Lasix as needed for ankle/feet swelling
Self-proclaimed "recluse"  do to CD  ;)

Veteran Member

Date Joined Apr 2005
Total Posts : 3763
   Posted 1/22/2008 4:30 PM (GMT -6)   
I just had a drug reaction to an antibiotic. It started with breathing issues. It felt like I had an elephant on my chest, within a day, it was sharp pains. It could be a reaction to the medicine, but the only way to tell is to call the doctor and to get an Xray. Its really not worth taking the chance.

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.

Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....

Regular Member

Date Joined Jan 2008
Total Posts : 20
   Posted 1/22/2008 7:47 PM (GMT -6)   
I have been on Entocort for 1 month now and it's been great. I do get a shortness of breath but I have had a shortness of breath for over a year now. I get tired very easily and can't walk long distances anymore. I can't excersise much and I'm turning 30 in November. Since I was 4 years old I have danced over 4 days a week and since I was 16 yrs old I have had 2 jobs. Since I was 18 yrs old I have had a full time job, a part time job, and I taught a language class and dance class through my church. I was diagnosed when I was 27 and since then I have cut back on EVERYTHING. I hate being so tired and out of breath all the time. I find myself starting something around my house and then just sitting down for a minute and fall asleep. I try to work out but within minutes I'm done so I do not pay for a gym membership anymore. I have a home gym now and it works for me and my husband. My doctor says it's normal to be tired because I'm anemic. I asked him when I won't be tired anymore and he really couldn't tell me.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 8:05 PM (GMT -6)
There are a total of 2,712,622 posts in 299,113 threads.
View Active Threads

Who's Online
This forum has 153690 registered members. Please welcome our newest member, ddinkel.
370 Guest(s), 14 Registered Member(s) are currently online.  Details
XxdavexX, cjl120, THE HAPPY TURTLE, NostalgicCowboy, suzy-q, ontheflipside, Scaredy Cat, Girlie, Rigby, Serfr, Daisynconcrete, time2reclaim, Dave7, Hilander64

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer